MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE KIT

BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE KIT
Model Number M00518301
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject needle was used in the stomach during a tissue resection procedure performed on (b)(6) 2021.During the procedure, the needle was halved.The procedure was completed with another interject needle.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0501 capture the reportable event of needle detached.Block h10: investigation results: the interject needle was returned for analysis.A visual inspection was performed and it was noted the needle was in the retracted position when received.The needle was not broken, it was properly attached to the device.The working length was kinked approximately at 83.5cm from the outer hub.A functional inspection was performed which noted the device would extend and retract without issue.The handle operation was smooth when actuating the device.No other issues were noted.The complaint was not confirmed.Based on all available information and the condition of the returned device, it is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during procedure could have kinked the working length.Also, interaction with the scope while the device is being advanced through it could have kinked the device.Therefore, the most probable root cause for the failure found during analysis is adverse event related to procedure.However, the reported failure of needle detachment was not confirmed during the analysis.Therefore, the root cause for the reported failure is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
INTERJECT
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12112096
Report Number3005099803-2021-03095
Device Sequence Number4203154
Product Code FCG
UDI-Device Identifier08714729296508
UDI-Public08714729296508
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K171454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2024
Device Model NumberM00518301
Device Catalogue Number1830
Device Lot Number0027100471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1